Alert archive / New York / River Flood Warnings in 2017
River Flood Warning 13, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Apr 5, 2017, 4:04 AM EDT for Albany County, Rensselaer County, Saratoga County, New York. It took effect at Apr 5, 2017, 5:29 AM EDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2017, 4:04 AM EDT (08:04 UTC)
- In effect from
- Apr 5, 2017, 5:29 AM EDT
- Expired
- Apr 6, 2017, 11:00 AM EDT
- In force
- 30 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Albany County, NY, Rensselaer County, NY, Saratoga County, NY
The radar
The Albany radar (KENX), 34 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Hudson River at Troy (TRYN6). The gauge peaked at 21.92 ft at Apr 5, 2017, 12:00 PM EDT.
- Action stage
- 21 ft
- Minor stage
- 21.5 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01358000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
166
WGUS41 KALY 050804
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Albany NY
404 AM EDT Wed Apr 5 2017
NYC001-083-091-052004-
/O.NEW.KALY.FL.W.0013.170405T0929Z-170406T1500Z/
/TRYN6.1.ER.170405T0929Z.170406T0000Z.170406T0900Z.NO/
404 AM EDT Wed Apr 5 2017
The National Weather Service in Albany has issued a
* Flood Warning for
The Hudson River At Troy.
* From early this morning until Thursday morning.
* At 3 AM Wednesday the stage was...21.4 feet.
* Flood stage is 21.5 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to reach flood stage by 5 AM
Wednesday and forecast to continue to rise to near 22.0 feet
around 8 PM Wednesday. The river is forecast to fall below flood
stage after 5 AM Thursday.
* Impact...At 23.0 feet...Water reaches streets in Waterford Village
and Matsons Shipyard on Van Schaick Island. Some basements flood.
&&
Fld Observed Forecast
8 am 2 pm 8 pm 2 am 8 am
Location Stg Stg Day Time Wed Wed Wed Thu Thu
Hudson River
Troy 21.5 21.4 Wed 3 AM 21.6 21.8 22.0 21.7 21.3
&&
LAT...LON 4269 7376 4266 7368 4280 7361 4283 7372
$$2 follow-up statements
666
WGUS81 KALY 051950
FLSALY
Flood Statement
National Weather Service Albany NY
350 PM EDT Wed Apr 5 2017
NYC001-083-091-060750-
/O.EXT.KALY.FL.W.0013.000000T0000Z-170408T0600Z/
/TRYN6.1.ER.170405T0820Z.170406T0000Z.170406T0400Z.NO/
350 PM EDT Wed Apr 5 2017
The Flood Warning continues for
The Hudson River At Troy.
* Until late Wednesday night.
* At 3 PM Wednesday the stage was 21.9 feet.
* Flood stage is 21.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to fall below flood stage around midnight
tonight.
* Impact...At 21.5 feet...Minor flood stage. Water floods onto the
Mohawk Wharf in Village of Waterford.
&&
Fld Observed Forecast
8 pm 2 am 8 am 2 pm 8 pm
Location Stg Stg Day Time Wed Thu Thu Thu Thu
Hudson River
Troy 21.5 21.9 Wed 03 PM 22.0 21.2 21.0 20.9 20.9
&&
LAT...LON 4269 7376 4266 7368 4280 7361 4283 7372
$$051
WGUS81 KALY 060432
FLSALY
Flood Statement
National Weather Service Albany NY
1232 AM EDT Thu Apr 6 2017
NYC001-083-091-060502-
/O.CAN.KALY.FL.W.0013.000000T0000Z-170408T0600Z/
/TRYN6.1.ER.170405T0820Z.170405T1700Z.170406T0322Z.NO/
1232 AM EDT Thu Apr 6 2017
The Flood Warning is cancelled for
The Hudson River At Troy.
* At 12 AM Thursday the stage was 21.4 feet.
* Flood stage is 21.5 feet.
* Impact...At 21.5 feet...Minor flood stage. Water floods onto the
Mohawk Wharf in Village of Waterford.
&&
Fld Observed Forecast
8 am 2 pm 8 pm 2 am 8 am
Location Stg Stg Day Time Thu Thu Thu Fri Fri
Hudson River
Troy 21.5 21.4 Thu 12 AM 20.8 20.6 20.5 20.8 21.3
&&
LAT...LON 4269 7376 4266 7368 4280 7361 4283 7372
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Apr 5, 2:05 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 5, 2:05 AM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Albany NY
205 AM EDT Wed Apr 5 2017
.SYNOPSIS...
As a storm system departs, showers will end during the
overnight hours with some areas of fog. High pressure will allow
clouds to break for some sunshine on Wednesday with a dry day before
another storm system brings more rain to the area for Thursday into
Friday. The combination of rainfall and snowmelt will allow for some
flooding in portions of the area. Temperatures are expected to turn
milder behind this storm for the weekend into early next week.
&&
.NEAR TERM /THROUGH TODAY/...
As of 130 am edt...A fast moving upper level shortwave is
situated directly over the area, but will continue to keep
moving eastward overnight. The shortwave looks to reach northern
New England by about sunrise. Until then, cyclonic flow and
lingering moisture will allow for some additional showers,
mainly for around the Capital Region and into western New
England over the next few hours. A few spots across southern VT
continue to be right around freezing, so the rain showers may
fall as freezing rain in a few isolated high terrain locations.
Otherwise, it will remain cloudy with areas of mist and fog
through the remainder of the overnight hours. Temperatures will
mainly be in the mid 30s to low 40s across the area.
High pressure builds into the region Wednesday morning. Cloud
cover will gradually break apart throughout the day from south
to north. But skies are not expected to completely clear as
clouds increase again tomorrow evening ahead of the next low
pressure system.
Temperatures are expected to rebound into the upper 40s
(Adirondacks) to near 60 degrees in the Mid-Hudson Valley.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
System currently in the central U.S. approaches Wednesday night and
by daybreak Thursday, rain should spread across the entire region.
There is a decent consensus in sources of guidance that ageostrophic
low level flow from low level ridging off southeastern Canada will
anchor some relative dry air as the precipitation moves in. So,
some diabatic wet bulb effects are likely when the steadier
precipitation increases in intensity through the early morning hours
of Thursday. So, lows Wednesday night in the mid 30s to lower 40s.
Locally heavy rain Thursday into Thursday night with strong
southeast boundary layer winds enhancing rainfall in east and
southeast facing higher terrain, especially the eastern catskills,
Berkshires and southern Green mountains. Highs Thursday in the mid
40s to lower 50s. Gusty east to southeast winds are likely in parts
of southern VT and the northern Berkshires. Some isolated thunder
is also expected Thursday into Thursday evening. The leading upper
energy ahead of the upper cut off low goes negative tilt, which
suggests the potential for more precipitation and maybe better than
isolated coverage of thunder but indicating isolated thunder until
more near term data and trends can be evaluated through tomorrow
night.
By Friday the deeper moisture exits east but the upper low is
centered over our region with the cold pool aloft and some decent
midlevel lapse rates. Rain becomes more showery and convective
Friday and indicating likely coverage. Will have to keep an eye on
the chances for thunderstorms and hail depending on how cold it is
aloft and how much instability is realized since relatively cool
surface temperatures with widespread cloud cover potentially
limiting surface based instability. Highs Friday in the mid 40s to
lower 50s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Medium range deterministic and ensemble consensus supports a general
pattern of upper-level height rises and warm air advection during
this period. Friday night into Saturday, the stacked low drifts off
the northeast. Lingering moist cyclonic flow supports a chance of
light precip during the period, with H850 temps falling to around
minus 6C. P-type could be snow or a rain/snow mix at higher
elevations and mainly rain showers in the valleys. A bit breezy on
Saturday with temps coming up a bit short of seasonal normals.
Saturday night into Sunday, more concerted upper-level height rises
occur with a ridge of high pressure building in at the surface. This
should lead to tranquil weather with a bit of a warming trend
compared with Saturday. Models diverge a bit Sunday night into
Monday, with the GFS and several GEFS members depicting a quick-
moving ridge rider shortwave tracking through, which would favor a
cooler solution with rain showers compared with the ECMWF and the
majority of the GEFS members. Since the 12Z GFS appears to be the
first of its runs to depict this solution, sided with the warm and
dry ECMWF which puts us solidly in the warm sector through Tuesday.
Should that solution pan out, the warming trend would continue, with
60s for highs on Monday and possibly some 70s by Tuesday.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
An occluded low pressure system will continue to move eastward
across the region with its associated upper level short wave
trough. Ridging will build in today at all levels of the atmosphere.
However, the ridge will quickly shift off to our east as another
low pressure system approaches from the southwest.
Clouds will dominate through most of the morning with mainly
MVFR conditions expected. The threat for showers will linger for
the first 2-3 hours of the TAF period. Ceilings will gradually
rise with low clouds breaking up during the afternoon as drier
air works into the region on westerly flow. By late in the day
into the evening should have scattered clouds across the local
area with clouds back on the increase by late in the evening
with rain holding off until after 06Z/Thursday.
Light/variable to calm winds will become westerly Wednesday
late morning up to around 10 knots with a few gusts into the
teens possible at KALB during the late in the morning into the
early afternoon. Winds will lighten up as the ridge shifts
across the region during the afternoon with an easterly flow
developing in the evening.
Outlook...
Wednesday Night: Moderate Operational Impact. Chance of RA.
Thursday: High Operational Impact. Definite RA.
Thursday Night: High Operational Impact. Definite RA.
Friday: Moderate Operational Impact. Likely SHRA...RA.
Friday Night: Moderate Operational Impact. Chance of SHRA.
Saturday: Low Operational Impact. Slight Chance of SHRA.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
&&
.FIRE WEATHER...
Scattered showers will continue through this evening before
tapering off overnight. High pressure will allow for dry weather
tomorrow. However, more rain is expected for Thursday into
Friday with another storm system.
&&
.HYDROLOGY...
A Flood Watch remains in effect for the entire County Warning
Area through Saturday morning...
Total rainfall from this morning and early afternoon ranges from
about 0.5" up to 1.3" (radar estimated). Additional rainfall of
up to 0.7" is possible through late this evening. There have
been some rises on area rivers and creeks to action stage with
Delta Dam reaching minor flood stage. Will have to continue to
monitor as additional rainfall impacts the area. With
temperatures above freezing, some snowmelt will contribute to
some additional runoff as well, although snowmelt will be
somewhat limited due to temperatures remaining in the upper 30s
to mid 40s across the higher elevations.
Although rivers and streams may remain steady or experience
slightly receding levels tomorrow, additional precipitation
later in the week will cause more rises. As of right now, about
1.50 to 2.00 inches of additional rainfall is expected for
Thursday into Friday, with some more snow melt as well. The
latest MMEFS guidance suggests some main stem rivers may reach
minor flooding, especially along the Hoosic, Housatonic and
upper Hudson Basins. In addition, another round of urban and
poor drainage flooding looks to occur, especially on Thursday
afternoon when precipitation is expected to be heaviest.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through Saturday morning for CTZ001-013.
NY...Flood Watch through Saturday morning for NYZ032-033-038>043-
047>054-058>061-063>066-082>084.
MA...Flood Watch through Saturday morning for MAZ001-025.
VT...Flood Watch through Saturday morning for VTZ013>015.
&&
SYNOPSIS...Frugis
NEAR TERM...Frugis/Thompson/JVM
SHORT TERM...NAS
LONG TERM...Thompson
AVIATION...IAA
FIRE WEATHER...Frugis/JVM
HYDROLOGY...Frugis/JVMHazardous weather outlook, Apr 4, 4:11 PM EDT, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 411 PM EDT Tue Apr 4 2017 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-061100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 411 PM EDT Tue Apr 4 2017 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters should report any rainfall amounts and flooding to the National Weather Service.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:27 PM EDT | Areal Flood Advisory | ALY | Saratoga, Warren, Washington | 3 hr |
| Apr 4, 8:51 PM EDT | River Flood Warning | ALY | Herkimer | 24 hr |
| Apr 4, 9:50 PM EDT | River Flood Warning | ALY | Hamilton | 24 hr |
| Apr 4, 10:07 PM EDT | River Flood Warning | ALY | Herkimer, Montgomery, Oneida | 24 hr |
| Apr 4, 11:47 PM EDT | Areal Flood Advisory | ALY | Fulton, Herkimer, Montgomery | 6 hr |
| Apr 5, 9:47 AM EDT | Areal Flood Advisory | ALY | Albany, Saratoga | 6 hr |
| Apr 5, 1:08 PM EDT | Areal Flood Advisory | ALY | Herkimer | 24 hr |
| Apr 5, 1:13 PM EDT | Areal Flood Advisory | ALY | Herkimer | 24 hr |
| Apr 5, 4:03 PM EDT | Areal Flood Advisory | ALY | Albany, Saratoga | 6 hr |
Nearby
River Flood Warnings in New York, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.